Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Oct 29, 2019, 3:35 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 29, 2019, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2019, 3:35 AM MST (10:35 UTC)
- In effect from
- Oct 29, 2019, 12:00 PM MST
- Expired
- Oct 29, 2019, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS85 KFGZ 291035 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 335 AM MST Tue Oct 29 2019 AZZ104>107-109>117-139-140-300100- /O.NEW.KFGZ.FW.W.0009.191029T1900Z-191030T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 335 AM MST Tue Oct 29 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon today to 6 PM MST this evening. * AFFECTED AREA...Locations near Alpine, Buffalo Pass, Chinle, Dilkon, Springerville, Flagstaff, Forest Lakes, Fredonia, Ganado, Grand Canyon, Heber, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, Page, Pinetop, Saint Johns, Shonto, Show Low, Snowflake, Tuba City, Valle, Whiteriver, Williams, Window Rock and Winslow. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest and Kaibab National Forest. * WINDS...Southwest to West 20 to 30 mph with gusts 40 to 55 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
1 follow-up statement
385 WWUS85 KFGZ 300059 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 559 PM MST Tue Oct 29 2019 AZZ104>107-109>117-139-140-300200- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-191030T0100Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 559 PM MST Tue Oct 29 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR PORTIONS OF NORTHERN ARIZONA... Winds are decreasing across the area to less than 20 mph with a few localized exceptions along and northeast of the Mogollon Rim and White Mountains. Will allow the Red Flag Warning to expire at 6 PM, but advise caution with fire as conditions will remain very dry through the coming week. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 28, 9:05 PM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 28, 9:05 PM MST, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 905 PM MST Mon Oct 28 2019 .SYNOPSIS...An approaching cold front will bring more gusty southwest winds on Tuesday. Behind the front, expect the coldest airmass of the season to move into the region Tuesday night and Wednesday. The cold snap will be short-lived, as a warming trend begins after mid-week. && .DISCUSSION...Expect another cold night tonight, although a few areas may become moderated as the night goes on, due to strong mixing ahead of our next cold front. The front will bring gusty southwest winds to the area on Tuesday. Several areas northeast of the Mogollon Rim may exceed Wind Advisory criteria and a product may be needed. Very cold and dry air follows this front Tuesday night and Wednesday, with a wind switch to the north and northeast. This will be the coldest airmass so far this fall. All trends look good, no updates are needed tonight. && .AVIATION...For the 06Z package...Expect VFR conditions over the next 24 hours. Generally light and variable winds overnight becoming SW at 15-25 kts with gusts to 35 kts by midday Tuesday. Winds shifting to W and NW Tuesday evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Look for gusty winds across northern Arizona from late Tuesday morning through the afternoon. A few hours of critical fire weather conditions possible along and north of the Mogollon Rim. A dry cold front to move across our area Tuesday night. Colder on Wednesday with gusty northerly winds spreading across the area. Expect the coldest temperatures so far this fall on Wednesday. Thursday through Saturday...Generally light winds and a warming trend are expected from Thursday into Saturday. Ventilation will be marginal at best through this period with light winds, a dry air mass and the formation of strong inversions. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...MCT FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:36 AM MST | Wind Advisory | FGZ | Apache, Navajo | 16 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.